Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 286, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 7, 2004, 5:39 PM MDT for Eddy County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2004, 5:39 PM MDT (23:39 UTC)
- Expired
- Aug 7, 2004, 6:30 PM MDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Eddy County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 072339 SVRMAF NMC015-080030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 538 PM MDT SAT AUG 7 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN EDDY COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 630 PM MDT * AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF QUEEN...OR 24 MILES NORTH OF PINE SPRINGS...MOVING SOUTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... QUEEN... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3241 10460 3235 10484 3200 10484 3201 10445 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:50 PM MDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 7, 1:50 PM MDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT SAT AUG 7 2004 .SHORT TERM... SKIES HAVE CLEARED BEHIND THIS MORNING/S MCS THAT ROLLED ACROSS THE NORTHERN COUNTIES. REMNANT BOUNDARIES FROM OVERNIGHT CONVECTION EXTEND ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS. A THETA-E RIDGE AXIS WILL ALSO EXTEND DOWN ACROSS THIS AREA LATE THIS AFTERNOON AND EVENING...AND THESE FEATURES MAY SERVE AS A FOCUS FOR ADDITIONAL CONVECTION. IN ADDITION...ANOTHER MCS MAY DEVELOP ACROSS FAR EASTERN NEW MEXICO AND THE TEXAS SOUTH PLAINS LATER TONIGHT...WHICH MAY ROLL SOUTHEAST INTO OUR NORTH/NORTHEAST COUNTIES LATE. AS SUCH HAVE INCREASED POPS TO 40-50 PCT ACROSS THE WESTERN LOW ROLLING PLAINS AND THE PERMIAN BASIN...TAPERED TO 10-30 PCT ACROSS THE REMAINDER OF THE AREA. WILL MENTION LOCALLY HEAVY RAIN IN THE GRIDS/ZONES...AND LOCALIZED FLOODING IN THE HWO. WE HAVE RECEIVED REPORTS OF A FEW LOCATIONS RECEIVING 2 TO 3 INCHES OF RAIN IN PARTS OF BORDEN AND SCURRY COUNTIES LAST NIGHT. ALTHOUGH NO FFA IS PLANNED AT THIS TIME...PRECIPITATION WILL NEED TO MONITORED CLOSELY FOR HEAVY RAINS/FLASH FLOODING...PARTICULARLY ACROSS THE WESTERN LOW ROLLING PLAINS. THANKS LUB FOR COORDINATION. .LONG TERM... THE SHORT RANGE MODELS SUGGEST A STRONG MID-LEVEL SHORTWAVE TROUGH WILL TRANSLATE SOUTHEAST OUT OF THE CENTRAL ROCKIES AND INTO THE SOUTHERN PLAINS TONIGHT. THIS APPEARS FAVORABLE FOR ANOTHER MCS TO ROLL ACROSS WEST TEXAS LATE TONIGHT AND TOMORROW MORNING. HIGHEST POPS FOR TOMORROW WILL BE PLACED OVER THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN...WHERE WE WILL CONTINUE TO MENTION LOCALLY HEAVY RAINFALL GIVEN PWAT/S NEAR 1.5 INCHES. LEFTOVER CONVECTIVE BOUNDARIES COMBINED WITH AFTERNOON HEATING WILL WARRANT A CONTINUATION OF AT LEAST CHANCE POPS ACROSS THE NORTH TAPERING TO SLIGHT CHANCE OVER THE BIG BEND REGION THROUGH SUNDAY NIGHT. RAIN CHANCES...ALBEIT LOW...WILL REMAIN IN THE FORECAST THROUGH MID-WEEK TO ACCOUNT FOR LINGERING LOW-LEVEL MOISTURE...DAYTIME HEATING AND SLIGHT COOLING IN THE MID-LEVELS GIVEN NORTHWEST FLOW. WE HAVE PLACED THE HIGHEST POPS IN THE NORTHEASTERN ZONES FOR THE MENTIONED PERIOD...BUT LATER SHIFTS WILL LIKELY NEED TO REFINE. THERE CONTINUES TO BE GOOD AGREEMENT AMONG THE MEDIUM RANGE GUIDANCE WITH RESPECT TO A STRONG COLD FRONT IMPACTING THE REGION ON WEDNESDAY. THE EXTENDED ETA AND ECMWF SUGGEST A 1026MB HIGH PRESSURE CENTER WILL HELP PUSH THE COLD FRONT THROUGH THE AREA BY LATE WEDNESDAY AFTERNOON. TEMPERATURE GRIDS FOR WEDNESDAY THROUGH SATURDAY WERE TRENDED DOWN SLIGHTLY...WHILE POPS FOR WEDNESDAY AND THURSDAY WERE RAISED SLIGHTLY GIVEN THE LATEST MOS GUIDANCE. SURFACE HIGH PRESSURE SLIDES EAST OF THE AREA AS A LEE-SIDE TROUGH DEVELOPS OVER ERN CO/NM ON SATURDAY. NORTHWEST FLOW ALOFT IS ADVERTISED TO CONTINUE ON SATURDAY WITH A STRONG MID AND UPPER LEVEL RIDGE OVER THE WESTERN U.S. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 90 70 91 / 50 40 30 20 CARLSBAD NM 69 95 68 92 / 30 30 30 30 DRYDEN TX 72 93 70 92 / 30 30 20 20 FORT STOCKTON TX 71 94 69 90 / 30 30 20 20 GUADALUPE PASS TX 65 90 65 88 / 20 20 30 20 HOBBS NM 66 93 68 91 / 40 30 30 30 MARFA TX 65 89 59 84 / 20 20 20 20 MIDLAND INTL AIRPORT TX 70 92 69 91 / 50 30 30 20 ODESSA TX 70 93 68 92 / 40 30 30 20 WINK TX 73 98 71 96 / 30 30 30 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...NONE. NM...NONE. && 21/06
Hazardous weather outlook, Aug 7, 1:50 PM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CDT SAT AUG 7 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 250 PM CDT (150 PM MDT) SAT AUG 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. ANY STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. LOCALIZED FLOODING OF AREA ROADS...FARMLANDS...AND LOW LYING AREAS WILL BE POSSIBLE WITH THE HEAVIER THUNDERSTORMS...ESPECIALLY OVER THE WESTERN LOW ROLLING PLAINS WHERE HEAVY RAINS FELL LAST NIGHT. DEADLY CLOUD TO GROUND LIGHTNING STRIKES WILL ACCOMPANY ANY THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.